Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes burning sensation from head to toe?

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Mon, 4 Aug 2014 in Anxiety and Stress
Question: My mother is 89 years old has been suffering with severe anxiety for 6 months now, her family Dr has changed medications several times. She also has stomach ulcers which get really agravatted when she has a panick/anxiety attack, her Grastroenterologist suggested that I take her to a Psychquiatrist to regulate her anxiety.
The Pschyiatrist just prescribed the following: Seroquel x-R 25 mg 1 pill at night, Oxcarbamezpine
15 mg 1 pill at night, Citalopram 20 MG 1/2 pill in the am and 1/2 at 6 pm. She is also taking pentroprazole 40 mg 1 at nigt . The first day she was fine and felt anxiety attacks but they went away she was also able to sleep at night. Yesterday was her second day on these medications and she only slept 2 hrs the rest of the night whe was unable to sleep due to a burning sensation from head to toe. is this a common side effect? should she stop the medication? what can she do to help this burning sensation?
I forgot to Mention that due to her anxiety she is unable to sleep.
doctor
Answered by Dr. Chintan Solanki 29 minutes later
Brief Answer:
Medicines should be changed. Vit. B12 needed.

Detailed Answer:
Hello XXXXXX,
Thanks for using healthcaremagic. This is Dr. Chintan Solanki here.

As she is suffering from anxiety and panic attacks and she was given paroxetine and alprazolam in past, it seems that diagnosis is right.
But after changing medicines she was given Seroquel (Quetiepine), Oxcarbamezapine and citalopram. I don't think that except citalopram other two drugs are indicted in her anxiety disorder. Seroquel may be given for sleep.

Seroquel cause itching and burning sensation in some patients and she might have sensation due to that.
Oxcarbazepin is also not of use in her disorder as per diagnosis.
If I would be treating doctor, I would like to stop seroquel and oxcarbazepine and also change citalopram to escitalopram.
For good control of anxiety she must be given benzodizepine group of drugs like Clonazepam or Etizoam to start with 0.25 mg three times a day. Clonazepam may cause sedation but etizolam would not. And clonzepam can be increased up to 1 mg at night for good sleep.

As she has ulcer, she might have Vitamin B12 deficiency and which is responsible for burning sensation all over the body. Injection of Vitamin B12 will help in this burning sensation as well as in anxiety symptoms also.

Her burning sensation might be part of her anxiety disorder also and to treat that we must treat anxiety disorder through SSRI medicines. I would like to use sertraline instead of escitalopram when ulcer is there and considering her age as it is safe in cardiac disturbance.
As she is 89 years old she should be given minimum medicines with optimum dose and with least side effects which she can tolerate.

And her emotional and social evaluation should be done from psychodynamic point of view
It can help in reducing anxiety and overall physical symptoms through counselling.

So before consulting her treating psychiatrist or changing psychiatrist you can keep note of above points I just narrated and discuss with treating doctor to treat her in better way.Above medicines must be start after doctor's examination and written prescription only.
I hope I have answered your query,
If still any confusion, let me know.
Thanks & Regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Sertraline

doctor1 MD

I am looking for a psychiatrist or neuro psychiatrist familiar with traumatic brain injury for my adult daughter . Her current psychiatrist has been basically missing/unavailable for two weeks with no answering service and a broken answering machine with no ability to leave a message. She currently takes Zoloft, Trazadone (sp) and neurotin. She needs a new prescription for Zoloft immediately. We need HELP ! Prefer a doctor in the Oakland/Berkeley/Montclair area.

doctor1 MD

Hi. Over the past month or so, any time I turn over to the other side in while in bed, my heart beats quickly, and I feel as though I just got finished running in a race; I have that exhausted feeling without the hard breathing. Also throughout the day, I have a shortness of breath and feel exhausted when doing anything like the laundry, making the bed, or cleaning. I have to sit down for about 10-15 minutes to rest. I also have GERD. I had an EKG, and that came back normal. I currently take 40 mg of Prilosec, and 100 mg of Zoloft. All of my bloodwork came back normal: WBC count RBC count, cholesterol, etc. I am scheduled to have a stress test, but I was wondering if it could be something else? Thank you!

doctor1 MD

I am a 42 yr old female, only have 1/10 th of a percent thyroid, I take synthroid and zoloft and have been on synthroid for approximate 22 yrs. I am now just in the past month experiencing shortness of breath, tightness in chest, dizziness, and increased pulse rate. What is happening to me?

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.